Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Error bounds for finite-difference approximations for a class of nonlinear parabolic systems

Authors: David Hoff and Joel Smoller
Journal: Math. Comp. 45 (1985), 35-49
MSC: Primary 65M15; Secondary 35K99
MathSciNet review: 790643
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we establish error bounds for a finite-difference approximation to solutions of certain parabolic systems of the form $ {v_t} + f{(v)_x} = \varepsilon {v_{xx}}$. We assume that the Cauchy data is of class BV, and we show that the sup norm of the error is bounded by $ O(\Delta x\vert\ln \Delta x\vert)$ at positive times.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M15, 35K99

Retrieve articles in all journals with MSC: 65M15, 35K99

Additional Information

PII: S 0025-5718(1985)0790643-8
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia